MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72200626
Medical Device Problem Codes Break (1069); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a hip scope, the universal hip distractor knob broke when it was turned.There was a loss of traction as a result of the knob's malfunction.The procedure was successfully completed without delay using the same device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed the device revealed a torn bellows, scratched mast and carriage, and the plastic distractor control knob was broken off.The device could not be functionally tested due to the broken knob.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed.Factors that could have contributed to the reported event include an application of excess torque to the control knob or an impact event inconsistent with normal use.Please note, turning the knob allows for repositioning of the device and can contribute to a loss of traction.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
UNIVERSAL HIP DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11366028
Report Number3003604053-2021-00054
Device Sequence Number11758510
Product Code LXH
UDI-Device Identifier03596010562890
UDI-Public03596010562890
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200626
Device Catalogue Number72200626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1